Still bleeding

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5965
   Posted 9/11/2008 6:02 AM (GMT -6)   
Hi all,
     Just wondering how many of you suffering with UC still see blood in your stools after a prolonged period of time?  I was hospitalized May 3rd thru the 13th with ulcerative proctitis.  I was a pretty sick pup for two months but am much better now.  I still have days where I have six to eight bowel movements, but some of those days are due to my not watching my diet.  However, I still see blood in my stools.  I had a colonoscopy in the hospital but not an upper GI series and was wondering if this bleeding could be coming from the upper GI tract.  You would think spending ten days in the hospital the GI doctor taking care of me in there would perform an upper GI huh?  Seen my regular GI doc three times since then and he never mentioned doing an upper GI series either.  Think I should insist upon it?  I was off the prednisone for only about a month and had to go back on it last month because I had an abscessed tooth which required me taking Cipro and of course my colon flared up again.  Down to 10 mgm of pred, 6 Colazal, 6MP and Canasa suppositories.  Any input is appreciated.

suebear
Forum Moderator


Date Joined Feb 2006
Total Posts : 5698
   Posted 9/11/2008 6:24 AM (GMT -6)   

I had visible blood for over 2 years, every day. 

An upper GI is usually used if the doctor suspects Crohn's.  It's not used for seeing bright red blood as that is an indicator of bleeding in the lower GI tract.

Sue


dx proctitis in 1987
dx UC in 1991, was stable until 1998

1998 started prednisone, asacol, pentasa, nortriptylene, ativan, 6MP, rowasa enemas and suppositories, hydrocortisone enemas, tried the SCD diet, being a vegetarian, omega 3s, flax, pranic healing, yoga, acupuncture, probiotics

2000 lost all my B-12 stores and became anemic

2001 opted for j-pouch surgery- now living life med-free


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23551
   Posted 9/11/2008 10:40 AM (GMT -6)   
An upper GI bleed would make your stool appear black and/or with dark red blood. The brighter the red is, the closer to the rectum it is. I am a bleeder and have been for nearly 16 years. I very rarely have days in which I don't see some sort of bleeding.
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Year-round allergies-Singulair, Allegra~Secondary Reynauds Syndrome-'04-Norvasc~Spinal Stenosis(?)~Sacroiliitis-epidural injections~bulging and herniated discs C5/C6 & C6/C7~3rd epidural injection 9/4, Neurontin and Skelaxin
To help Healingwell - click here: DONATE
 
 
 
 

 
 


LondonRed
Veteran Member


Date Joined Oct 2007
Total Posts : 1190
   Posted 9/11/2008 12:13 PM (GMT -6)   
Bleeding puts me into clinical depression. I hate the sight of it.

Diagnosis Oct 07 and then Aug 08: Inditerminate Patches of Mild Colitis (including Rectum) - Currently Minor Bleeding
Medication: 1000mg Mesalazine Suppository at night.

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, June 25, 2018 9:40 AM (GMT -6)
There are a total of 2,975,002 posts in 326,234 threads.
View Active Threads


Who's Online
This forum has 161321 registered members. Please welcome our newest member, lowo1.
408 Guest(s), 10 Registered Member(s) are currently online.  Details
HappyRick, Jack@, jazzgtrl4, hamu3l, GoBucks, mysweetpanda, Girlie, RubyT, Busted1, 1039smooth